Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 10, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Feb 5, 2021, 6:50 PM EST. It took effect at Feb 5, 2021, 7:00 PM EST. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2021, 6:50 PM EST (23:50 UTC)
- In effect from
- Feb 5, 2021, 7:00 PM EST
- Expired
- Feb 7, 2021, 3:27 PM EST
- In force
- 44 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
696 WHUS73 KGRR 052350 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 650 PM EST Fri Feb 5 2021 LMZ844>849-060800- /O.EXP.KGRR.GL.W.0002.000000T0000Z-210206T0000Z/ /O.CON.KGRR.UP.W.0001.000000T0000Z-210206T1500Z/ /O.NEW.KGRR.SC.Y.0010.210206T0000Z-210207T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 650 PM EST Fri Feb 5 2021 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING WILL EXPIRE AT 7 PM EST THIS EVENING... * WHAT...For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour may rapidly accumulate on vessels. For the Small Craft Advisory, west winds 15 to 25 knots with gusts up to 30 knots and waves 7 to 10 feet expected. * WHERE...St Joseph to Manistee. * WHEN...For the Heavy Freezing Spray Warning, until 10 AM EST Saturday. For the Small Craft Advisory, until 7 AM EST Sunday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
439 WHUS73 KGRR 060213 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 913 PM EST Fri Feb 5 2021 LMZ844>849-061015- /O.CON.KGRR.UP.W.0001.000000T0000Z-210206T1500Z/ /O.CON.KGRR.SC.Y.0010.000000T0000Z-210207T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 913 PM EST Fri Feb 5 2021 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour may rapidly accumulate on vessels. For the Small Craft Advisory, west winds 15 to 25 knots with gusts up to 30 knots and waves 7 to 10 feet expected. * WHERE...St Joseph to Manistee. * WHEN...For the Heavy Freezing Spray Warning, until 10 AM EST Saturday. For the Small Craft Advisory, until 7 AM EST Sunday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
757 WHUS73 KGRR 060923 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 423 AM EST Sat Feb 6 2021 LMZ844>849-061730- /O.CON.KGRR.UP.W.0001.000000T0000Z-210206T1500Z/ /O.CON.KGRR.SC.Y.0010.000000T0000Z-210207T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 423 AM EST Sat Feb 6 2021 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour may rapidly accumulate on vessels. For the Small Craft Advisory, west winds 10 to 20 knots with gusts up to 30 knots and waves 5 to 8 feet. * WHERE...St Joseph to Manistee. * WHEN...For the Heavy Freezing Spray Warning, until 10 AM EST this morning. For the Small Craft Advisory, until 7 AM EST Sunday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
664 WHUS73 KGRR 062104 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 404 PM EST Sat Feb 6 2021 LMZ844>849-070515- /O.CON.KGRR.SC.Y.0010.000000T0000Z-210207T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 404 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...West winds 10 to 20 knots with gusts up to 30 knots and waves 5 to 8 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
373 WHUS73 KGRR 070154 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 854 PM EST Sat Feb 6 2021 LMZ844>849-071000- /O.CON.KGRR.SC.Y.0010.000000T0000Z-210207T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 854 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...West winds 10 to 20 knots with gusts up to 30 knots and waves 5 to 8 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
181 WHUS73 KGRR 070850 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 350 AM EST Sun Feb 7 2021 LMZ844>849-071700- /O.EXT.KGRR.SC.Y.0010.000000T0000Z-210208T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 350 AM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 knots early this morning diminishing to around 10 knots by evening. Waves 4 to 7 feet this morning slowly subsiding to 2 to 4 feet by mid evening. * WHERE...St Joseph to Manistee. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
064 WHUS73 KGRR 071643 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1143 AM EST Sun Feb 7 2021 LMZ844>849-080000- /O.CON.KGRR.SC.Y.0010.000000T0000Z-210208T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1143 AM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
867 WHUS73 KGRR 072027 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 327 PM EST Sun Feb 7 2021 LMZ844>849-072130- /O.CAN.KGRR.SC.Y.0010.000000T0000Z-210208T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 327 PM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have decreased and the Small Craft Advisory is cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 2:56 PM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Feb 5, 2:56 PM EST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
256 PM EST Fri Feb 5 2021
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 256 PM EST Fri Feb 5 2021
- Lake effect snow continues overnight
- Synoptic enhanced snows Saturday night and Monday
- Arctic air dominates into next weekend
&&
.DISCUSSION...(This evening through next Friday)
Issued at 256 PM EST Fri Feb 5 2021
- Lake effect snow continues overnight
Based on current trends and collaboration with surrounding
offices, the Winter Storm Warning was replaced with an advisory
which will run through noon Saturday. The Winter Weather Advisory
was dropped for the far southeast and northeast counties where
additional snowfall is expected to be less than an inch.
West-southwest winds of 30 to 35 knots through the boundary layer
have carried snow showers well inland and the fine powdery snow
has been blowing around causing hazardous travel, especially on
north-south roads where drifting is persistent. This will continue
overnight in the advisory area.
- Synoptic enhanced snows Saturday night and Monday
No big storms expected through the middle of next week, but lake
effect snows should add up to several inches across the western
half of Lower Michigan. Synoptic enhancement of the snow showers
is expected on Saturday night as a weak clipper moves through and
again on Monday into Tuesday. These events could see about 2 to 4
inches with the higher amounts across the southern half of the
forecast area.
- Arctic air dominates into next weekend
No relaxation of the arctic air through the week with 850 mb
temps at or below minus 20C most of the time. Record cold is
possible at the end of the week and beyond as there continues to
be model guidance support for an extreme core of cold air with
850 mb temps near minus 30C similar to the event of late January
2019.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1228 PM EST Fri Feb 5 2021
IFR conditions will be widespread in falling and blowing snow
into this evening along with occasional LIFR in heavier snow
squalls. Conditions will slowly improve Saturday morning. West
winds around 20 knots today with occasional gusts to 30 knots will
diminish Saturday morning to around 10 knots with gusts to 20
knots.
&&
.MARINE...
Issued at 256 PM EST Fri Feb 5 2021
No changes to the Gale Warning and Heavy Freezing Spray Warning.
The Gale Warning expires at 7 pm and will be replaced by a Small
Craft Advisory.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until noon EST Saturday for MIZ037>039-
043>045-050>052-056>059-064>067-071>073.
LM...Heavy Freezing Spray Warning until 10 AM EST Saturday for
LMZ844>849.
Gale Warning until 7 PM EST this evening for LMZ844>849.
&&
SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Ostuno
MARINE...OstunoHazardous weather outlook, Feb 5, 6:13 PM EST, 37 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 613 pM EST Fri Feb 5 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-060945- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 613 pM EST Fri Feb 5 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Lake effect snow showers, which will be heavy at times, will continue tonight. Strong winds with gusts over 40 mph will create areas of blowing and drifting snow resulting in whiteout conditions at times. Hazardous travel conditions are expected into tonight. Wind chills will dip to near zero today and below zero tonight .DAYS TWO THROUGH SEVEN...Saturday through Thursday Snow and cold will continue both this weekend and through next week as well. Additional accumulations of snow are expected. Wind chills below zero will continue. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-060945- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 613 pM EST Fri Feb 5 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Gale force winds are expected today along with heavy freezing spray. Waves this morning will peak in the 10 to 13 foot range. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Winds and waves will subside on Saturday, but increase once again Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
In the hours before
Local storm report, Feb 5, 2:19 PM EST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
219 PM EST FRI FEB 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 3 ENE KENTWOOD 42.89N 85.54W
02/05/2021 M5.3 INCH KENT MI OFFICIAL NWS OBS
&&Local storm report, Feb 5, 3:16 PM EST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
316 PM EST FRI FEB 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW HASTINGS 42.65N 85.29W
02/05/2021 E6.0 INCH BARRY MI PUBLIC
0200 PM SNOW CHARLOTTE 42.57N 84.83W
02/05/2021 M6.5 INCH EATON MI PUBLIC
0130 PM SNOW 1 E JENISON 42.91N 85.82W
02/05/2021 M5.0 INCH OTTAWA MI PUBLIC
&&Local storm report, Feb 5, 5:57 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
557 PM EST FRI FEB 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM SNOW 2 ENE CUTLERVILLE 42.85N 85.62W
02/05/2021 E6.5 INCH KENT MI BROADCAST MEDIA
26 HOUR TOTAL.
&&
CASLocal storm report, Feb 5, 6:37 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
637 PM EST FRI FEB 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM SNOW 2 SSW COMSTOCK PARK 43.01N 85.68W
02/05/2021 M8.4 INCH KENT MI BROADCAST MEDIA
26 HOUR TOTAL. 5.8 INCHES SINCE MIDNIGHT.
WZZM.
&&
CASLocal storm report, Feb 5, 6:39 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
639 PM EST FRI FEB 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW 3 SW WYOMING 42.86N 85.74W
02/05/2021 M9.5 INCH KENT MI TRAINED SPOTTER
26 HOUR TOTAL. 2.5 INCHES IN THE LAST 2
HOURS.
&&
CASNearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.